Alert archive / Alabama / Frost Advisories in 2024
Frost Advisory 3, NWS Mobile, AL
NWS Mobile, AL issued this frost advisory at Nov 22, 2024, 1:36 AM CST for 5 counties in Mississippi; 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Nov 23, 2024, 12:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2024, 1:36 AM CST (07:36 UTC)
- In effect from
- Nov 23, 2024, 12:00 AM CST
- Expired
- Nov 23, 2024, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2842 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389 WWUS74 KMOB 220736 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 136 AM CST Fri Nov 22 2024 ALZ051>058-MSZ067-221545- /O.NEW.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/ /O.CON.KMOB.FR.Y.0002.241122T0900Z-241122T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne- Including the cities of Camden, Greenville, Evergreen, Millry, Brantley, Thomasville, Chatom, Grove Hill, Jackson, Silas, Lisman, Luverne, Homewood, Pine Hill, Waynesboro, Monroeville, and Butler 136 AM CST Fri Nov 22 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...For the first Frost Advisory, temperatures as low as 35 will result in frost formation. For the second Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...In Alabama, Butler, Conecuh, Crenshaw, Monroe, Wilcox, Choctaw, Clarke, and Washington Counties. In Mississippi, Wayne County. * WHEN...For the first Frost Advisory, until 8 AM CST this morning. For the second Frost Advisory, from midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ALZ059-060-261-262-FLZ201-203-205-MSZ075-076-078-079-221545- /O.NEW.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/ Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Perry-Greene-Stone-George- Including the cities of Molino, Opp, Lucedale, Flomaton, Walnut Hill, Atmore, McLain, Andalusia, Citronelle, Jay, Wiggins, Richton, Century, Saraland, Stockton, Milton, Beaumont, New Augusta, Crestview, Brewton, and Leakesville 136 AM CST Fri Nov 22 2024 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MM
3 follow-up statements
412 WWUS74 KMOB 221449 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 849 AM CST Fri Nov 22 2024 ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-222300- /O.CON.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George- Including the cities of Waynesboro, Homewood, Camden, Beaumont, Grove Hill, Citronelle, McLain, Century, Lucedale, Thomasville, Evergreen, Luverne, Monroeville, Lisman, Jay, Wiggins, Pine Hill, Milton, Atmore, Leakesville, Silas, Stockton, Crestview, Butler, Molino, Saraland, Brewton, Andalusia, Opp, Millry, Flomaton, Walnut Hill, Brantley, New Augusta, Richton, Jackson, Greenville, and Chatom 849 AM CST Fri Nov 22 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
675 WWUS74 KMOB 222044 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 244 PM CST Fri Nov 22 2024 ALZ051>058-060-MSZ067-230445- /O.UPG.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/ /O.NEW.KMOB.FZ.W.0002.241123T0600Z-241123T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Covington-Wayne- Including the cities of Millry, Pine Hill, Greenville, Evergreen, Homewood, Thomasville, Grove Hill, Brantley, Luverne, Lisman, Silas, Opp, Andalusia, Chatom, Monroeville, Jackson, Camden, Butler, and Waynesboro 244 PM CST Fri Nov 22 2024 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...In Alabama, Butler, Conecuh, Covington, Crenshaw, Monroe, Wilcox, Choctaw, Clarke, and Washington Counties. In Mississippi, Wayne County. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ALZ059-261-262-FLZ201-203-205-MSZ075-076-078-079-230445- /O.CON.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/ Escambia-Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Perry-Greene-Stone-George- Including the cities of Citronelle, Crestview, Flomaton, Atmore, Beaumont, Saraland, Century, Jay, Milton, Richton, Wiggins, Stockton, Lucedale, New Augusta, Walnut Hill, Molino, Brewton, Leakesville, and McLain 244 PM CST Fri Nov 22 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Alabama, Escambia, Baldwin Inland, and Mobile Inland Counties. In Florida, Escambia Inland, Okaloosa Inland, and Santa Rosa Inland Counties. In Mississippi, George, Greene, Perry, and Stone Counties. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
246 WWUS74 KMOB 230242 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 842 PM CST Fri Nov 22 2024 ALZ051>058-060-MSZ067-231400- /O.CON.KMOB.FZ.W.0002.241123T0600Z-241123T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Covington-Wayne- Including the cities of Jackson, Brantley, Millry, Opp, Andalusia, Butler, Thomasville, Camden, Greenville, Pine Hill, Chatom, Evergreen, Waynesboro, Silas, Luverne, Homewood, Lisman, Grove Hill, and Monroeville 842 PM CST Fri Nov 22 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...In Alabama, Butler, Conecuh, Covington, Crenshaw, Monroe, Wilcox, Choctaw, Clarke, and Washington Counties. In Mississippi, Wayne County. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ALZ059-261-262-FLZ201-203-205-MSZ075-076-078-079-231400- /O.CON.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/ Escambia-Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Perry-Greene-Stone-George- Including the cities of Crestview, Atmore, Walnut Hill, Saraland, Century, Beaumont, Flomaton, Leakesville, Brewton, Citronelle, Jay, New Augusta, Richton, Wiggins, Milton, Lucedale, Molino, Stockton, and McLain 842 PM CST Fri Nov 22 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Alabama, Escambia, Baldwin Inland, and Mobile Inland Counties. In Florida, Escambia Inland, Okaloosa Inland, and Santa Rosa Inland Counties. In Mississippi, George, Greene, Perry, and Stone Counties. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Nov 21, 10:35 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Nov 21, 10:35 PM CST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
1035 PM CST Thu Nov 21 2024
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1035 PM CST Thu Nov 21 2024
VFR conditions next 24 hrs. Overnight winds light. /10
&&
.PREV DISCUSSION... /issued 514 PM CST Thu Nov 21 2024/
..New AVIATION...
AVIATION...
(00Z TAFS)
Issued at 514 PM CST Thu Nov 21 2024
VFR conditions persist next 24 hrs. West to Northwest winds
breezy thru about 22.02Z then decreasing. /10
PREV DISCUSSION... /issued 403 PM CST Thu Nov 21 2024/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Friday night)
Issued at 401 PM CST Thu Nov 21 2024
The center of a large upper low pressure system over the headwaters
of the Ohio River Valley will move slowly eastward to the vicinity
of New York City late tonight. This low pressure will become nearly
stationary through Friday evening before eventually ejecting east
over the Atlantic late Friday night. A northwesterly surface wind
will continue through the period between the surface low associated
with the upper low over the northeast, and a surface ridge to our
west. Under clear skies, inland temperatures tonight and Friday
night should lower to between 33 to 38 degrees, with the coolest
temps across our northern zones where areas of frost are expected to
form. Therefore, a Frost Advisory is in effect from 3 AM TO 8 AM
Friday morning, and another Frost Advisory will likely be needed for
Saturday morning. Temperatures tonight closer to the coast should
range from 38 to 42 degrees, where some patchy frost is possible,
mainly on roof tops and unprotected areas. Mid 40s are expected
along the beaches. Dry and cool conditions will continue through
Friday, with highs ranging from 57 to 62 degrees. /22
SHORT AND LONG TERMS...
(Saturday through Thursday)
Issued at 401 PM CST Thu Nov 21 2024
Through the weekend, zonal upper flow sets up over the eastern Conus
as a closed upper low off the Mid Atlantic/New England coast moves
off. A weak upper trough over the Gulf of Mexico also moves off.
Surface high pressure along the Mississippi River shifts east
through the weekend, with light northerly flow becoming a light
southerly by Sunday night over the Southeast, and moisture levels
increasing in the coming week. Shortwave energy moving through the
zonal flow north of the forecast area moves a weak cold front south
over the Southeast Monday night into early Wednesday. Guidance
varies on the path and strength of the shortwave energy and with
that, how far south the from moves by mid week. The ECMWF continues
to be the more southern model, with the front now stalling along the
northern Gulf coast by Tuesday night. The GFS has been more more
consistent, with the front stalling closer to the I-20 corridor. All
indicate the front retreating north as a surface ridge builds west
over the northern Gulf, reasserting southerly flow over the
Southeast. Precipitable h20 values creep up into the 1.3"-1.5" range
as the front moves south, bringing isolated to scattered rainshowers
to the forecast area Tuesday night. With limited instability, a few
rumbles mixed in are possible, but few and far between. Another
small chance of rainshowers is possible Wednesday into Thursday as
more shortwave energy passes near the forecast area.
Temperatures around to a bit below seasonal norms start the weekend,
then warm up to well above in the coming week. Starting with low
temperatures, near freezing temperatures are again possible Saturday
night generally north of Highway 84. Mid 30s well inland to low 40s
along the coast are also expected. Frost is again possible late
Saturday night, with the greatest coverage being north of Highway 84
and the southern extent being just south. From there, the southerly
flow and increase in moisture levels will help to limit low
temperatures to the 50s to around 60, with mid 50s to low 60s
expected Monday night as the front works it way south over the
Southeast. High temperatures in the low to mid 60s Saturday rise
into the mid to upper 70s for Monday, then cool into the around 70s
north of Highway 84 to mid 70s south as an increase in cloud tempers
daytime heating over areas well inland from the coast.
With general offshore flow becoming a light onshore, tidal piling on
the coast is not expected. A low chance of rip currents is expected
through the weekend and the coming week.
/16
MARINE...
Issued at 401 PM CST Thu Nov 21 2024
The Small Craft Advisory (SCA) will remain in effect for
the Gulf Waters through 9 AM Friday morning, and small craft
operators should exercise caution elsewhere. Otherwise, a moderate to
strong northwesterly to northerly winds are expected to continue
through Friday morning, especially over the offshore Gulf waters.
Winds and seas begin to relax as we head into the weekend, with a
light northwesterly to northerly flow expected on Saturday. Light
flow, somewhat variable at times, is then expected through early
next week. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 38 61 38 65 42 73 58 77 / 0 0 0 0 0 0 0 0
Pensacola 43 62 42 64 47 71 61 76 / 0 0 0 0 0 0 0 0
Destin 47 62 45 66 49 71 61 77 / 0 0 0 0 0 0 0 0
Evergreen 35 59 34 64 34 71 49 76 / 0 0 0 0 0 0 0 0
Waynesboro 35 59 33 64 35 72 51 76 / 0 0 0 0 0 0 0 0
Camden 35 57 33 60 33 68 49 74 / 0 0 0 0 0 0 0 0
Crestview 34 60 33 67 34 73 49 79 / 0 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Frost Advisory from 3 AM to 8 AM CST Friday for ALZ051>058.
FL...None.
MS...Frost Advisory from 3 AM to 8 AM CST Friday for MSZ067.
GM...Small Craft Advisory until 9 AM CST Friday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:44 PM CST | Freeze Warning | MOB | Wayne | 17 hr |
Nearby
Frost Advisories in Alabama, 2024Frost Advisories in Mississippi, 2024Frost Advisories in Florida, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.